Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 54, NWS Charleston, WV

August 28, 2013Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 28, 2013, 7:23 PM EDT for Pocahontas County, Randolph County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2013, 7:23 PM EDT (23:23 UTC)
Expired
Aug 28, 2013, 10:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 180 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 7:30 PM EDTFLASH FLOOD2 Ne Beverly, WVFLOODING ON KINGS RUN RD. BETWEEN ELKINS AND BEVERLY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WGUS51 KRLX 282323
FFWRLX
WVC075-083-290215-
/O.NEW.KRLX.FF.W.0054.130828T2323Z-130829T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
723 PM EDT WED AUG 28 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...
  CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA...

* UNTIL 1015 PM EDT

* AT 710 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY
  RAIN FROM A THUNDERSTORM OVER THE WARNED AREA WAS CAUSING STREET   
  FLOODING NEAR DAILEY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAILEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF A HALF TO THREE QUARTERS OF AN INCH ARE 
POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3866 7960 3866 7962 3861 7962 3859 7965
      3856 7966 3852 7965 3849 7969 3844 7969
      3874 8005 3891 7993 3883 7972 3870 7958

$$

28
2 follow-up statements
362 
WGUS71 KRLX 290120
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
920 PM EDT WED AUG 28 2013

WVC075-083-290215-
/O.CON.KRLX.FF.W.0054.000000T0000Z-130829T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS WV-RANDOLPH WV-
920 PM EDT WED AUG 28 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
CENTRAL RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...

AT 918 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL CREEK
AND DAILEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3866 7960 3866 7962 3861 7962 3859 7965
      3856 7966 3852 7965 3849 7969 3844 7969
      3874 8005 3891 7993 3883 7972 3870 7958

$$

28
346 
WGUS71 KRLX 290157
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
957 PM EDT WED AUG 28 2013

WVC075-083-290206-
/O.CAN.KRLX.FF.W.0054.000000T0000Z-130829T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS WV-RANDOLPH WV-
957 PM EDT WED AUG 28 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL RANDOLPH
AND NORTHEASTERN POCAHONTAS COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE AREA. AS A RESULT...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. LIGHT TO MODERATE RAIN CAN BE EXPECTED 
THE NEXT HOUR OR SO...BUT STREAMS AND CREEK SHOULD CONTINUE TO RECEDE.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3866 7960 3866 7962 3861 7962 3859 7965
      3856 7966 3852 7965 3849 7969 3844 7969
      3874 8005 3891 7993 3883 7972 3870 7958

$$

28

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:35 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 28, 3:35 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT WED AUG 28 2013

.SYNOPSIS...
COLD FRONT CROSSES LATER TONIGHT. HIGH PRESSURE VISITS THURSDAY
AND FRIDAY. COLD FRONT SATURDAY/SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH THURSDAY/...
NOT MUCH CHANGE IN FCST THINKING FROM MORNING UPDATE. MORNING CLD
CANOPY HAS SCT OUT NICELY ASIDE FROM N ZONES. THIS HAS ALLOWED
TEMPS TO SPIKE INTO MID AND UPR 80S...WITH DWPTS RUNNING IN LWR
70S WITH HZ. BEGINNING TO SEE THINGS LIGHT UP ACROSS SE OH AND N
WV WITH VORT MAX DROPPING THRU E OH AND CONV TEMP BEING REACH.
REASONABLE AGREEMENT WITH NEAR TERM MDLS ON CONT UPTICK IN
COVERAGE WITH THIS DISTURBANCE AND ALONG THETA E BOUNDARY ORIENTED
FROM NW TO SE. WILL CONT WITH HIGH POPS LATE AFTN...CENTERED
ACROSS SE OH AND C WV.

PWATS ARND 2 INCHES WITH INCREASING CONVECTIVE ENHANCEMENT CONT
WATER CONCERNS AS OUTLINED IN CURRENT FLASH FLOOD WATCH. THERE IS
STILL A CONCERN FOR SVR POTENTIAL ACROSS PORTIONS OF SE OH AND NE
KY AS MID LVL DRY AIR ADVECTS IN FROM NW. OTHERWISE WATER LOADED
SOUNDING ELSEWHERE.

THIS ACTIVITY SLIDES INTO S ZONES BY 00Z AS COLD FRONT LAGS WELL
BEHIND. MAY SEE SOME ACTIVITY WITH ACTUAL FRONT AS IT CROSSES S
HALF OF AREA TONIGHT...HENCE LEAVING SOME TAILING POPS BEHIND.
FRONT SLOWLY SAGS INTO SW VA PREDAWN WITH LOW STRATUS AND
SOME FG EXPECTED TO DEVELOP IN POST FRONTAL LLVL MOISTURE.

DRY WX FOR MOST PART ON THU AS SUBSIDENCE ALOFT KEEPS THINGS
PRETTY MUCH CAPPED. MAY TAKE AWHILE TOMORROW FOR STRATUS TO LIFT AND SCT
OUT INTO FLAT CU FIELD. ENOUGH DIFF HEATING WITH SOME E LLVL FLOW
MAY BE ENOUGH TO FIRE A FEW LATE AFTN LOW TOPPED SHRA/TSRA ACROSS
C MTNS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
NORTHWEST FLOW ALOFT WILL YIELD TO A TROUGH AXIS BY SATURDAY/END OF
THE SHORT TERM. MODELS STILL HANGING ON TO MID LEVEL DRY AIR
PRECEDING THE TROUGH AXIS AND COLD FRONT...WHICH SHOULD HINDER ANY
CONVECTIVE DEVELOPMENT. NAM KEEPS SHOWINGS SOME FEEDBACK OVER THE
FAR SOUTH COUNTIES FRIDAY...AND WILL KEEP THE TOKEN SLIGHT CHANCE
POPS IN FOR THIS AREA.

WITH THE COLD FRONT APPROACHING FROM THE NORTHWEST...WILL SEE AN
INCREASE IN THE INSTABILITY AND LOW LEVEL FLOW. ELEVATED HEAT SOURCE
INITIATION WARRANTS RAMPING UP POPS OVER THE MOUNTAINS CONCURRENT
WITH INCREASES AS THE FRONT PUSHES INTO THE MIDDLE OHIO VALLEY.
EXPECTING WIND WITH THE INCREASING LOW LEVEL FLOW AND HEAVY RAINFALL
TO BE THE MAIN ISSUES AS THE FRONT TRACKS INTO THE CWA. EXPECTING
PRECIPITABLE WATER VALUES TO REMAIN IN THE 1.50 INCH TO 2.00 INCH
RANGE AS TROPICAL AIRMASS CHARACTERISTICS PERSIST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
BROAD SCALE UPPER LEVEL TROUGH WILL BE IN PLACE FOR THE EXTENDED
FORECAST. EXPECT ANOTHER COLD FRONT TO CHARGE THROUGH IN THE
MONDAY/MONDAY NIGHT TIME FRAME...WHICH WILL GIVE A CLEAN SWEEP IN
TERMS OF AIRMASS CHANGE GOING INTO THE MIDDLE OF NEXT WEEK. EXPECT
TO END UP BELOW NORMAL IN TERMS OF TEMPERATURES WITH 500MB HEIGHTS
DROPPING INTO THE MID 570S.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SHRA/TSRA COVERAGE EXPECTED TO INCREASE THRU AFTN HRS IN
ASSOCIATION WITH VORT MAX DROPPING THRU E OH. CARRIED A COUPLE HRS
IFR TEMPO GROUPS IN THIS AFTN FOR TAF SITES...WITH LATEST FOR
KBKW. ACTIVITY SHOULD SHIFT S OF AFTER 03Z BUT ACTUAL COLD FRONT
MAY HAVE A BAND OF SHRA/TSRA WITH IT. CONFIDENCE NOT HIGH ENOUGH
ATTM TO HAVE IN TAFS THOUGH.

AS COLD FRONT CROSSES TONIGHT...EXPECT POST FRONTAL LOW STRATUS TO
DEVELOP ALONG WITH SOME FG. HAVE SOME IFR CIGS AND VSBY CODED UP
WITH PERHAPS LIFR CIGS FOR KEKN OVERNIGHT. THIS MAY BE SLOW TO
LIFT THU MORNING WITH SUBSIDENCE ALOFT OVERWHELMING AREA.
EVENTUALLY HAVE CIGS LIFTING INTO MAINLY BKN MVFR CIGS FOR AFTN.
ISOLD SHRA THREAT IN C MTNS FOR LATE AFTN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND COVERAGE OF CONVECTION COULD VARY
THRU THE PERIOD...ALONG WITH DEVELOPMENT OF OVERNIGHT STRATUS/FOG.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    M    M    H    L    L    L
HTS CONSISTENCY  H    H    M    M    M    M    H    H    H    L    L    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    M    M    L    L    L
CKB CONSISTENCY  H    H    H    H    H    H    H    L    L    L    L    H

AFTER 18Z THURSDAY...
IFR FOG POSSIBLE THURSDAY NIGHT/EARLY FRIDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ007>011-
     014>020-027>032-036>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
     075-076-085.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...30/26
NEAR TERM...30
SHORT TERM...26
LONG TERM...26
AVIATION...30
Hazardous weather outlook, Aug 28, 9:09 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
909 AM EDT WED AUG 28 2013

OHZ066-067-075-076-085-WVZ007>011-014>020-027>032-036>040-046-047-
291315-
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
909 AM EDT WED AUG 28 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005-006-013-024>026-
033>035-291315-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-
WYOMING-RALEIGH-
909 AM EDT WED AUG 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY
THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHEAST OHIO AND
WEST VIRGINIA. SOME THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS.
REPETITIVE HEAVY DOWNPOURS OVER THE SAME AREAS MAY LEAD TO WATER
ISSUES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

JSH

In the hours before

Special weather statement, Aug 28, 5:57 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
557 PM EDT WED AUG 28 2013

KYZ103-OHZ086-087-WVZ005-006-282300-
BOYD KY-CABELL WV-GALLIA OH-LAWRENCE OH-WAYNE WV-
557 PM EDT WED AUG 28 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
BOYD...CABELL...LAWRENCE...NORTHERN WAYNE AND SOUTHWESTERN GALLIA
COUNTIES...

AT 549 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
FROM JACKSON COUNTY OHIO SOUTHWARD INTO WESTERN CABELL AND NORTHERN
WAYNE COUNTIES...MOVING SOUTH SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. THESE THUNDERSTORMS MAY ALSO PRODUCE PEA-SIZED HAIL.

THUNDERSTORMS WILL BE NEAR GAGE...LAKE VESUVIUS...AND PEDRO AROUND
600 PM...WATERLOO...IRONTON...AND WESTWOOD AROUND 610
PM...AID...COAL GROVE...AND ASHLAND AROUND 620 PM AND SCOTTOWN
AROUND 630 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 188 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 28
IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3869 8276 3868 8272 3875 8270 3876 8267
      3885 8266 3884 8241 3838 8207 3834 8212
      3834 8218 3831 8222 3829 8221 3824 8229
      3823 8261 3849 8269 3851 8267 3855 8271

05
Local storm report, Aug 28, 6:24 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT WED AUG 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      FLEMINGTON              39.27N  80.13W
08/28/2013                   TAYLOR             WV   PUBLIC

            WATER COMING OVER RTE 76 AND CONTINUING TO RISE.

&&

EVENT NUMBER RLX1300889

ARB
Local storm report, Aug 28, 6:33 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
633 PM EDT WED AUG 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     ASHLAND                 38.46N  82.64W
08/28/2013                   BOYD               KY   EMERGENCY MNGR

            ROOF BLOWN OFF CASTLE APARTMENTS ON WINCHESTER AVE. AT
            ABOUT THE 2300 BLOCK.

&&

EVENT NUMBER RLX1300890

ARB
Local storm report, Aug 28, 6:42 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
642 PM EDT WED AUG 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     ASHLAND                 38.46N  82.64W
08/28/2013                   BOYD               KY   EMERGENCY MNGR

            ROOF BLOWN OFF MARATHON GAS STATION AT 2900 WINCHESTER
            AVE.

&&

EVENT NUMBER RLX1300891

ARB
Local storm report, Aug 28, 6:57 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT WED AUG 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     LIGHTNING        ASHLAND                 38.46N  82.64W
08/28/2013                   BOYD               KY   EMERGENCY MNGR

            LIGHTNING CAUSED A HOUSE FIRE AT 3715 SKYLINE DR.

&&

EVENT NUMBER RLX1300892

ARB
Local storm report, Aug 28, 7:05 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
705 PM EDT WED AUG 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      CLARKSBURG              39.28N  80.33W
08/28/2013                   HARRISON           WV   911 CALL CENTER

            ABOUT A FOOT OF WATER OVER PIKE ST. IT HAS SINCE
            RECEDED.

&&

EVENT NUMBER RLX1300893

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:31 AM EDTSpecial Weather StatementRLXBarbour, Harrison89 min
Aug 28, 9:08 AM EDTFlash Flood WatchRLXBarbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 14 more18 hr
Aug 28, 1:26 PM EDTSpecial Weather StatementRLXBarbour, Harrison, Randolph, Upshur79 min
Aug 28, 3:39 PM EDTSpecial Weather StatementRLXJackson, Mason51 min
Aug 28, 3:42 PM EDTSpecial Weather StatementRLXRandolph, Upshur48 min
Aug 28, 4:31 PM EDTSpecial Weather StatementRLXCabell74 min
Aug 28, 4:39 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Nicholas, Webster51 min
Aug 28, 4:54 PM EDTSpecial Weather StatementRLXRandolph66 min
Aug 28, 5:22 PM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Taylor, Tyler68 min
Aug 28, 5:38 PM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor, Upshur3 hr
Aug 28, 5:54 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne66 min
Aug 28, 5:57 PM EDTSpecial Weather StatementRLXCabell63 min
Aug 28, 6:52 PM EDTFlash Flood WarningRLXLewis, Upshur3 hr

Nearby

Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.